MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Code Material Opacification (1426)
Health Effect - Clinical Codes Visual Disturbances (2140); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Explant date: if explanted, give date: not applicable as to date the lens remains implanted and therefore not explanted.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
A report was received from a female patient who had a monofocal intraocular lens (iol) implanted in her left eye.After the surgery the patient experienced remarkable and continuous problems with her vision.Reportedly, the patient went to a second physician who observed a central opalescent area on the lens and a small central posterior capsular opacity (pco) in the left eye.The lens remains implanted.Additional information was received and it was learnt that the patient was visited again by the operating surgeon, who didn¿t observe any issues with the lens.The patient was then visited by a third physician who didn't find any problems with the lens either.No further information was provided.
 
Additional Manufacturer Narrative
Additional information was received and it was learnt that the patient experienced poor vision after the implantation of the intraocular lens in her left eye but the date of the patient¿s onset of symptoms is unknown.However, the patient visited the second doctor on (b)(6) 2017 who diagnosed the central opalescent area and the posterior capsular opacity (pco) in the left eye.The doctor also reported that the left eye suffered of macular dystrophy of the retinal pigment epithelium (rpe) and fuchs corneal dystrophy in the right eye.The patient outcome was reported to be: on (b)(6) (uncorrected visual acuity) ucva left eye; on (b)(6) (best correct visual acuity) bcva left eye.Macular dystrophy of the retinal pigment epithelium.Device evaluation: the intraocular lens (iol) was not returned at the manufacturing site as to date it remains implanted; therefore product testing could not be performed and the customer's reported complaint could not be verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search revealed that no additional complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6452027
Report Number2648035-2017-00621
Device Sequence Number10916183
Product Code HQL
UDI-Device Identifier05050474558151
UDI-Public(01)05050474558151(17)180205
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 04/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date02/05/2018
Device Model NumberPCB00
Device Catalogue NumberPCB0000145
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/04/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/02/2017
Supplement Report FDA Received Date04/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;